I don't know what post you are referencing, but one cause for head zaps is the antidepressants known as SSRIs. They can also cause mild stiffness in muscles, too, which might be how come you're twitching. But twitching can also be caused by something as simple as not enough vitamins and minerals, or from not enough sleep. Aspirin can cause tinnitus, too. Those are just some easy reasons for your symptoms. But since you got hit on the head, then the EEG might show some irregularity, in which case that doc will advise you. Look up concussions on the internet, see if any of your symptoms match up. Also, if the EEG comes up okay, get a second opinion on your MRI results, get them forwarded to another neurologist.
I only took antidepressants once about 5 years ago for a couple of weeks when I was misdiagnosed....turned out I had hypothyroidism. I do take levoxyl and started taking vitamin D a few months ago because diagnosed with a deficiency. Otherwise no meds until recently when I was prescribed zanax for this so I would sleep better. I started myself on B12, Magnesium, Calcium, and a multi-vitamin. Plus I stopped drinking coffee and now drink green tea once a day in morning. I also make myself drink water all day since I have a habit of not drinking and I read dehydration can also cause these symptoms. I am waiting for the return of my bloodwork and the EEG is in 2days. I will post if I have any answers-thanks for your help.
I know this is late but I just came across this after a search of my symptoms. The zaps can be caused from antidepressant withdrawal but I find that I always get them before a migraine (with aura). I thought this may be helpful for anyone that comes across this posting. I might add I also get the LOUD titinus, twitching, along with... upset stomach, feeling of detachment, anxiety, tingly skin, memory problems, shortness of breath, stuffed up, can’t think clear, sweating, body aches, catching myself doing odd things like turning on a light during the day or opening a door when I wasn’t going in that room…just odd things. Then within a few days I get the migraine. I've been to multipal doctors and had MRI's and even an MRA and there is nothing wrong.
Hi there. Apart from effects associated with anti depressant use, your symptoms are also suggestive of multiple sclerosis. These multiple neurological symptoms could be due to a chronic demyelinating condition called multiple sclerosis where the disease phase is characterized by active phase and remissions. It has multiple symptoms and signs and is a diagnosis of exclusion. The symptoms of multiple sclerosis are loss of balance, muscle spasms, numbness in any area, problems with walking and coordination, tremors in one or more arms and legs. Bowel and bladder symptoms include frequency of micturition, urine leakage, eye symptoms like double vision uncontrollable rapid eye movements, facial pain, painful muscle spasms, tingling, burning in arms or legs, depression, dizziness, hearing loss, fatigue etc. The treatment is essentially limited to symptomatic therapy so the course of action would not change much whether MS has been diagnosed or not. Apart from clinical neurological examination, MRI shows MS as paler areas of demyelination, two different episodes of demyelination separated by one month in at least two different brain locations. Spinal tap is done and CSF electrophoresis reveals oligoclonal bands suggestive of immune activity, which is suggestive but not diagnostic of MS. Demyelinating neurons, transmit nerve signals slower than non-demyelinated ones and can be detected with EP tests. These are visual evoked potentials, brain stem auditory evoked response, and somatosensory evoked potential. Slower nerve responses in any one of these is not confirmatory of MS but can be used to complement diagnosis along with a neurological examination, medical history and an MRI in addition, a spinal tap. Therefore, it would be prudent to consult your neurologist with these concerns. Take care.
I had brain Zaps for 3 years. Mine subsided with Propranolol 40mg used for essential tremors. Propranolol has least side effects used by surgeons so that their hands dont shake during an operaion. I had anal fissure with brain zaps.
There are 3 sicknesses related to brain zaps.
1) SSRI discontinuation Syndrome. - Treatment Prozac.
2) Essenial Tremors - Treatment Propranolol.
3) Concussion. - Treatment Rest